Journal of Symbolic Logic

On the structure of the Medvedev lattice

Sebastiaan A. Terwijn

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We investigate the structure of the Medvedev lattice as a partial order. We prove that every interval in the lattice is either finite, in which case it is isomorphic to a finite Boolean algebra, or contains an antichain of size 220, the size of the lattice itself. We also prove that it is consistent with ZFC that the lattice has chains of size 220, and in fact that these big chains occur in every infinite interval. We also study embeddings of lattices and algebras. We show that large Boolean algebras can be embedded into the Medvedev lattice as upper semilattices, but that a Boolean algebra can be embedded as a lattice only if it is countable. Finally we discuss which of these results hold for the closely related Muchnik lattice.

Article information

J. Symbolic Logic, Volume 73, Issue 2 (2008), 543-558.

First available in Project Euclid: 16 April 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03D28: Other Turing degree structures 03D30: Other degrees and reducibilities 03G10: Lattices and related structures [See also 06Bxx]

Medvedev degrees chains antichains lattice embeddings


Terwijn, Sebastiaan A. On the structure of the Medvedev lattice. J. Symbolic Logic 73 (2008), no. 2, 543--558. doi:10.2178/jsl/1208359059.

Export citation